Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Viramune risks
Mar 15, 2004

I recently decided to stop Sustiva due to terrible CNS side effects. I would only be asleep for 2 or 3 hours, then be up the rest of the night. Also profound depression, crying, pacing, severe anxiety. I explained to my ID Dr. that my wish would be to avoid lipoatrophy. She said then I had two options, Viramune, or go back on a PI. And suggested Viramune to avoid lipo. Well now I am reading a lot of scary stuff about liver damage with Viramune and am now thinking maybe back to a PI would be better. SOOO...my other drugs are Viread and 3TC, and considering that, which PI would you suggest or would you suggest I go ahead and try Viramune. I am HEP b and c neg, male aged 42, and lfts have always been ok... are the PIs specifically associated with fat loss or fat gain? I have been on Crixivan in the past, with combivir, but noticed mild lipo, prominent veins etc. That's what prompted my switch to Sustiva. Last counts were undetectable VL, CD4 1300, and was 41, any feed back would help, thanks

Response from Dr. Lee

It sounds as though you have been in pretty good shape with the Sustiva, Viread and 3TC. Although you don't indicate how long you have been on the Sustiva, I assume you have tried some of the counter-measures to offset or treat the CNS side effects. It is important to put the potential for liver damage into perspective. Obviously liver abnormalities do happen, but a low frequencies. The PI's are not specifically associated with body changes, although they may be associated with increased levels of cholesterol and triglycerides.

So, you may want to look a little more at the possibility of a combo which includes Virammune or consider changing to one of the easier to take or once a day PI's.

Be well.



Previous
confusion, what to do next PLEASE HELP
Next
Intensifying Trizivir

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement